Alert archive / New York / Lake Effect Snow Advisories in 2011
Lake Effect Snow Advisory 3, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Jan 5, 2011, 1:37 PM EST for Wayne County, New York. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2011, 1:37 PM EST (18:37 UTC)
- Expired
- Jan 5, 2011, 11:09 PM EST
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
County Wayne County, NY
The radar
The Binghamton radar (KBGM), 126 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WWUS41 KBUF 051837 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 137 PM EST WED JAN 5 2011 NYZ005-006-060245- /O.NEW.KBUF.LE.W.0003.110105T2300Z-110106T1400Z/ NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO 137 PM EST WED JAN 5 2011 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST THURSDAY. * LOCATIONS...NORTHERN CAYUGA AND OSWEGO COUNTIES. HEAVIEST ALONG THE LAKESHORE FROM FAIR HAVEN TO OSWEGO AND MEXICO. * TIMING...DEVELOPING EARLY THIS EVENING AND CONTINUING THROUGH EARLY THURSDAY MORNING. * ACCUMULATIONS...6 TO 10 INCHES IN THE MOST PERSISTENT BANDS. * VISIBILITIES...LESS THAN A QUARTER MILE AT TIMES. * IMPACTS...HEAVY SNOW WILL RESULT IN SNOW COVERED ROADS AND VERY POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ004-060245- /O.NEW.KBUF.LE.Y.0003.110105T1837Z-110106T0500Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 137 PM EST WED JAN 5 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS...WAYNE COUNTY. * TIMING...SNOW INCREASING THIS AFTERNOON AND CONTINUING THROUGH THIS EVENING. * ACCUMULATIONS...4 TO 6 INCHES IN THE MOST PERSISTENT BANDS. * VISIBILITIES...LESS THAN A HALF MILE AT TIMES. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ HITCHCOCK
3 follow-up statements
696 WWUS41 KBUF 052031 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 331 PM EST WED JAN 5 2011 NYZ005-006-060445- /O.CON.KBUF.LE.W.0003.110105T2300Z-110106T1400Z/ NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO 331 PM EST WED JAN 5 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY. * LOCATIONS...NORTHERN CAYUGA AND OSWEGO COUNTIES. HEAVIEST ALONG THE LAKESHORE FROM FAIR HAVEN TO OSWEGO AND MEXICO. * TIMING...THROUGH EARLY THURSDAY MORNING. * ACCUMULATIONS...6 TO 10 INCHES IN THE MOST PERSISTENT BANDS. * VISIBILITIES...LESS THAN A QUARTER MILE AT TIMES. * IMPACTS...HEAVY SNOW WILL RESULT IN SNOW COVERED ROADS AND VERY POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ004-060445- /O.CON.KBUF.LE.Y.0003.000000T0000Z-110106T0500Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 331 PM EST WED JAN 5 2011 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS...NORTHEAST CORNER OF WAYNE COUNTY. * TIMING...THROUGH THIS EVENING. * ACCUMULATIONS...3 TO 5 INCHES IN THE MOST PERSISTENT BANDS. * VISIBILITIES...LESS THAN A HALF MILE AT TIMES. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ HITCHCOCK
531 WWUS41 KBUF 060228 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 928 PM EST WED JAN 5 2011 NYZ005-006-061030- /O.CON.KBUF.LE.W.0003.000000T0000Z-110106T1400Z/ NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO 928 PM EST WED JAN 5 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY. * LOCATIONS...NORTHERN CAYUGA AND OSWEGO COUNTIES. HEAVIEST ALONG THE LAKESHORE FROM FAIR HAVEN TO OSWEGO AND MEXICO. * TIMING...THROUGH EARLY THURSDAY MORNING. * ACCUMULATIONS...A TOTAL OF 8 TO 12 INCHES IN THE MOST PERSISTENT BANDS. * VISIBILITIES...LESS THAN A QUARTER MILE AT TIMES. * IMPACTS...HEAVY SNOW WILL RESULT IN SNOW COVERED ROADS AND VERY POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ NYZ004-060500- /O.CON.KBUF.LE.Y.0003.000000T0000Z-110106T0500Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 928 PM EST WED JAN 5 2011 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS...NORTHEAST CORNER OF WAYNE COUNTY. * TIMING...THROUGH MIDNIGHT. * ACCUMULATIONS...A TOTAL OF 3 TO 5 INCHES IN THE MOST PERSISTENT BANDS. * VISIBILITIES...LESS THAN A HALF MILE AT TIMES. * IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ APFFEL
981 WWUS41 KBUF 060409 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1109 PM EST WED JAN 5 2011 NYZ004-060515- /O.CAN.KBUF.LE.Y.0003.000000T0000Z-110106T0500Z/ WAYNE- INCLUDING THE CITY OF...NEWARK 1109 PM EST WED JAN 5 2011 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. $$ NYZ005-006-061215- /O.CON.KBUF.LE.W.0003.000000T0000Z-110106T1400Z/ NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO 1109 PM EST WED JAN 5 2011 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY. * LOCATIONS...NORTHERN CAYUGA AND OSWEGO COUNTIES. HEAVIEST ALONG THE LAKESHORE FROM FAIR HAVEN TO OSWEGO AND MEXICO. * TIMING...THROUGH EARLY THURSDAY MORNING. * ACCUMULATIONS...A TOTAL OF 8 TO 12 INCHES IN THE MOST PERSISTENT BANDS. * VISIBILITIES...LESS THAN A QUARTER MILE AT TIMES. * IMPACTS...HEAVY SNOW WILL RESULT IN SNOW COVERED ROADS AND VERY POOR VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. IF YOU LOSE POWER AND PLAN ON RUNNING A GENERATOR...MAKE SURE THAT THE GENERATOR IS LOCATED OUTDOORS AND IS PROPERLY VENTILATED. SPACE HEATERS SHOULD ALSO BE PROPERLY VENTILATED AND USED ONLY IF THEY ARE OPERATING PROPERLY. MAKE SURE SNOW DOES NOT BLOCK EXHAUSTS AND FRESH AIR INTAKES FOR HIGH EFFICIENCY FURNACES AND WATER HEATERS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO. && $$ APFFEL
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 5, 12:43 PM EST, 54 minutes earlier.
Area forecast discussion, Jan 5, 12:43 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1243 PM EST WED JAN 5 2011
.SYNOPSIS...
LAKE EFFECT SNOWS WILL DIMINISH TODAY AS A WEAK RIDGE OF HIGH
PRESSURE AND DRIER AIR BRIEFLY BUILDS INTO THE LOWER GREAT LAKES.
ANOTHER AREA OF LOW PRESSURE IS FORECAST TO APPROACH THE REGION
THURSDAY...THEN SPIN IN PLACE THROUGH THE END OF THE WEEK WITH
SEVERAL DAYS OF PERSISTENT SNOW EXPECTED THROUGH SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
LAKE EFFECT SNOW CONTINUES TO PERSIST EARLY THIS AFTERNOON DESPITE
DRIER AIR TRYING TO ADVECT IN FROM THE WEST AS A SURFACE RIDGE
APPROACHES.
OFF LAKE ERIE...A BROAD AREA OF LIGHT SNOW SHOWERS CONTINUES ACROSS
MUCH OF THE WESTERN SOUTHERN TIER AND INTO PORTIONS OF SOUTHERN ERIE
AND WYOMING COUNTIES. THIS HAS SLOWLY WEAKENED THROUGH THE COURSE OF
THE MORNING...BUT MAY STILL SEE ANOTHER INCH OR TWO ACROSS PARTS OF
SKI COUNTRY. STILL EXPECT A SLOW WEAKENING TREND THROUGH THE REST OF
THE AFTERNOON AS CONDITIONS BECOME MORE HOSTILE WITH DRIER AIR
MOVING IN FROM THE WEST AND INCREASING SHEAR WITH THE APPROACH OF
THE LOW LEVEL RIDGE AXIS.
OFF LAKE ONTARIO...SEVERAL NARROW BANDS OF MODERATE SNOW CONTINUE
ACROSS NORTHERN MONROE AND WAYNE COUNTIES. THIS AREA IS HANGING ON
DUE IN LARGE PART TO FRICTIONAL AND THERMAL CONVERGENCE
CONCENTRATING ON THE SOUTH SHORE. LATEST MESOSCALE MODEL GUIDANCE
SUGGESTS THIS BAND WILL HANG ON THIS AFTERNOON...AND SHIFT SLOWLY
EAST AS THE BOUNDARY LAYER FLOW BACKS BY 10-20 DEGREES DURING THE
AFTERNOON. MAY SEE SOME LOCAL 2-3 INCH ACCUMS FROM NOW TO 5 PM FROM
THE LAKESHORE OF MONROE COUNTY OVER TO WAYNE COUNTY.
TONIGHT...SOMEWHAT-REJUVENATED LAKE SNOWS OFF LAKE ONTARIO ARE
EXPECTED TO AFFECT OSWEGO COUNTY THROUGH THIS EVENING GIVEN THE
PREVAILING WESTERLY FLOW...BEFORE LIFTING FURTHER NORTH AND
WEAKENING AGAIN OVERNIGHT AS THE LOW LEVEL FLOW BACKS AND BECOMES
INCREASINGLY SHEARED IN ADVANCE OF AN APPROACHING LOW PRESSURE
SYSTEM OVER THE WESTERN AND CENTRAL GREAT LAKES. WHILE THERE WILL BE
THE POTENTIAL FOR AT LEAST ANOTHER ROUND OF ADVISORY-WORTHY
ACCUMULATIONS ASSOCIATED WITH THIS...WILL OPT TO HOLD OFF ON ANY
ADDITIONAL FLAGS FOR NOW GIVEN THE JUST-DROPPED LES WARNING FOR THIS
AREA...DAY SHIFT CAN RE-EVALUATE AND MAKE THE CALL ON THIS.
ELSEWHERE...A MAINLY DRY AND QUIET NIGHT IS EXPECTED...WITH ANY
CHANCE OF SNOW ASSOCIATED WITH THE APPROACHING LOW NOW LOOKING TO
HOLD OFF UNTIL VERY LATE TONIGHT. CHANCES OF ANY LAKE EFFECT OFF
LAKE ERIE LOOK TO BE VERY MINIMAL GIVEN LOW INVERSION HEIGHTS OF
ABOUT 3 KFT...AND VERY SHALLOW MOISTURE...SO WILL KEEP POPS OFF THAT
LAKE BELOW THE CHANCE THRESHOLD.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
00Z GFS/GEM/NAM ARE ALL IN FAIRLY GOOD AGREEMENT WITH THE UPPER WAVE
CURRENTLY SEEN ON WATER VAPOR IMAGERY PUSHING THROUGH
SASKATCHEWAN...WORKING ACROSS THE REGION THURSDAY AND THURSDAY NIGHT
AS DOUBLE BARRELED UPPER LOW REMAINS OVER SOUTHEASTERN CANADA.
ASSOCIATED SURFACE LOW OVER THE NORTHERN/CENTRAL LAKES WILL BE
FORCED ACROSS SOUTHERN ONTARIO THROUGH THURSDAY NIGHT. PROFILES
SHOWING DEEP LAYERED MOISTURE THROUGH AT LEAST 500 MB WITH
SUFFICIENT ISENTROPIC UPGLIDE FOR A WIDESPREAD GENERAL SNOWFALL.
MOST AREAS PROBABLY IN THE 1-3 INCH RANGE...BUT WILL HAVE TO WATCH
AREAS DOWNWIND OF LAKE ERIE INCLUDING THE BUFFALO METRO AREA AS A
LAKE CONTRIBUTION HERE COULD BECOME PROBLEMATIC WITH THE POTENTIAL
FOR BETTER ACCUMULATIONS. SUBSEQUENT FORECAST SHIFTS MAY NEED TO
CONSIDER HEADLINES...BUT FOR NOW WILL HIGHLIGHT THIS POTENTIAL IN
THE MORNING RENDITION OF THE HAZARDOUS WEATHER OUTLOOK.
CYCLONIC FLOW WILL CONTINUE FRIDAY AND FRIDAY NIGHT AS A SECONDARY
SHORTWAVE CROSSES THE REGION. THIS WILL ALLOW THE SNOW SHOWER
ACTIVITY TO CONTINUE AS DEEP MOISTURE REMAINS. ADDITIONAL
ACCUMULATIONS WILL BE LIKELY. FOCUS LATER FRIDAY AND FRIDAY NIGHT
WILL TURN TO NORTHWEST FLOW LAKE SNOW CONCERNS AS LOW PRESSURE
ORGANIZED OFF THE EAST COAST.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
NEAR TO BELOW NORMAL TEMPERATURES WILL CONTINUE ACROSS THE FORECAST
AREA DURING THIS PERIOD DESPITE THE OVERALL PATTERN GOING THROUGH
SOME DEAMPLIFICATION. THE MEDIUM RANGE GEFS AND ECMWF ARE AT ODDS AS
TO THE TIMING AND AMPLITUDE OF THE WAVES WITHIN THE EVOLVING PATTERN
SO CONFIDENCE WITHIN THIS PERIOD WILL BE MARGINAL/LOW.
A SHEARED/ELONGATED H5 VORTEX WILL BE FOUND OVER THE GREAT LAKES AND
MID ATLANTIC STATES ON SATURDAY WITH H85 TEMPS OF -12C HELPING TO
GENERATE MORE SCATTERED SNOW SHOWERS. MAX TEMPS WILL GENERALLY
REMAIN IN THE 20S...WHICH WILL BE A FEW DEGREES BELOW SEASONAL
NORMALS.
ON SUNDAY...A WEST TO EAST ORIENTED UPPER LEVEL TROUGH IS FORECAST
TO BE FOUND OVER THE GREAT LAKES AND NEW ENGLAND. THE ECMWF AND GEFS
VARY ON COLD IT WILL BE AT H85 AT THIS TIME...WITH THE ACCEPTED
ECMWF KEEPING TEMPS AT CLOUD LEVEL IN THE VCNTY OF -12/-14C. THIS
WILL KEEP IT SEASONABLY COLD ON SUNDAY...BUT WITH INCREASED MID
LEVEL DRYING...THE WIDESPREAD SNOW SHOWERS SHOULD TAPER OFF TO
FLURRIES WITH SOME NUISANCE LAKE SNOWS SOUTHEAST OF LK ONTARIO.
FOR MONDAY AND TUESDAY...THE MAIN MEDIUM RANGE GUIDANCE PACKAGES
DIVERGE COMPLETELY AS THE GFS DEPICTS A PROGRESSIVE RIDGE MOVING
THROUGH THE REGION WHILE THE MORE TRUSTED ECMWF FAVORS THE IDEA OF
ANOTHER CLOSED H5 LOW OVER THE ERN LAKES. WILL LEAN TOWARDS THE
ECMWF AND KEEP SKIES RELATIVELY CLOUDY WITH A LOW POP FOR MORE SNOW
SHOWERS AND FLURRIES.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
LAKE EFFECT SNOW PERSISTS EAST OF LAKE ERIE AND SOUTHEAST OF LAKE
ONTARIO...BUT WILL BY IN LARGE AVOID THE TAF SITES THROUGH TONIGHT.
OFF LAKE ERIE A WEAKENING AREA OF SNOW SHOWERS ACROSS THE WESTERN
SOUTHERN TIER WILL PRODUCE AREAS OF IFR THROUGH THE REST OF THE
AFTERNOON...WITH MVFR AT KJHW. EVENTUALLY EXPECT THIS TO PUSH NORTH
OF KJHW AND FALL APART WITH CIGS GRADUALLY IMPROVING TO VFR LATER
THIS EVENING. UP AT KBUF-KIAG EXPECT VFR TO PREVAIL THROUGH TONIGHT
WITH ANY LAKE EFFECT REMAINING SOUTH. WHATEVER REMAINS OF THE LAKE
EFFECT PLUME WILL SHIFT NORTH THURSDAY MORNING...AND MAY BRING A FEW
HOURS OF MVFR CIGS AND POSSIBLY SNOW SHOWERS TO KBUF-KIAG.
OFF LAKE ONTARIO THE LAKE SNOW IS BRINGING SOME IFR TO KROC...BUT
THIS WILL END WITHIN THE HOUR AS THE SNOW PUSHES EAST OF THE
TERMINAL. AFTER THAT...EXPECT VFR TO PREVAIL AT KROC. UP AT KART
SKIES ARE CLEAR WITH NO OFF-LAKE FETCH. EXPECT THIS TO CONTINUE INTO
THE EVENING BEFORE MID/HIGH CLOUDS GRADUALLY INCREASE. SOME MVFR
LAKE CLOUDS MAY MOVE NORTH TOWARD KART LATER THURSDAY MORNING.
.OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY...AREAS OF IFR IN SNOW SHOWERS AND
LAKE ENHANCED SNOW.
SUNDAY...AREAS OF MVFR IN SCATTERED SNOW SHOWERS.
MONDAY...MAINLY VFR.
&&
.MARINE...
HIGH PRESSURE OVER THE OHIO VALLEY WILL BRIEFLY RIDGE NORTHEASTWARD
INTO THE LOWER LAKES REGION TODAY...ALLOWING ADVISORY CRITERIA WINDS
AND WAVES TO SUBSIDE THIS MORNING ON LAKE ERIE...AND THIS AFTERNOON
ON LAKE ONTARIO. MODEST WESTERLIES WILL THEN BECOME SOUTHERLY AND
SOUTHEASTERLY TONIGHT AND THURSDAY AS LOW PRESSURE DEVELOPS INTO THE
CENTRAL GREAT LAKES...WITH WINDS AND WAVES EXPECTED TO REMAIN BELOW
ADVISORY CRITERIA.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
LOZ043>045.
&&
SYNOPSIS...JJR
NEAR TERM...HITCHCOCK/JJR
SHORT TERM...TMA
LONG TERM...RSH
AVIATION...HITCHCOCK
MARINE...JJRHazardous weather outlook, Jan 5, 1:34 PM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 134 PM EST WED JAN 5 2011 NYZ001-002-010>012-019-020-085-061245- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 134 PM EST WED JAN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-007-008-013-014-021-061245- MONROE-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO-ALLEGANY- 134 PM EST WED JAN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-006-061245- NORTHERN CAYUGA-OSWEGO- 134 PM EST WED JAN 5 2011 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-061245- WAYNE- 134 PM EST WED JAN 5 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-061245- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 134 PM EST WED JAN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF RSH
In the hours before
Special weather statement, Jan 5, 10:05 AM EST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1005 AM EST WED JAN 5 2011 NYZ003>005-051715- MONROE-WAYNE-NORTHERN CAYUGA- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN 1005 AM EST WED JAN 5 2011 A BAND OF HEAVY LAKE EFFECT SNOW EXTENDED OFF LAKE ONTARIO FROM HAMLIN BEACH, ACROSS NORTHERN MONROE, WESTERN AND NORTHERN WAYNE, AND INTO NORTHERN CAYUGA COUNTY. THIS BAND IS PRODUCING LOCAL SNOWFALL RATES OF AN INCH OR MORE AN HOUR. WITH THE HEAVY SNOW AND MODERATE WESTERLY WINDS VISIBILITIES ARE BEING REDUCED TO NEAR ZERO AT TIMES. DRIVING CONDITIONS IN THESE AREAS WILL REMAIN HAZARDOUS THROUGH AT LEAST THE FIRST PART OF THE AFTERNOON.
Special weather statement, Jan 5, 12:31 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1231 PM EST WED JAN 5 2011 NYZ003-004-051945- MONROE-WAYNE- INCLUDING THE CITIES OF...ROCHESTER...NEWARK 1231 PM EST WED JAN 5 2011 ...BRIEF BURSTS OF HEAVY SNOW WILL CONTINUE THROUGH EARLY AFTERNOON... SEVERAL NARROW BANDS OF MODERATE TO BRIEFLY HEAVY LAKE EFFECT SNOW WILL CONTINUE TO MOVE SLOWLY EAST ACROSS THE GREATER ROCHESTER AREA THROUGH THE EARLY AFTERNOON HOURS. THE HEAVY SNOW WILL NOT LAST FOR MORE THAN A HALF HOUR AT ANY GIVEN LOCATION...BUT MAY PRODUCE A QUICK INCH OF ACCUMULATION ESPECIALLY IN AREAS CLOSER TO LAKE ONTARIO. BANDS OF MODERATE LAKE EFFECT SNOW WILL ALSO MIGRATE INTO WAYNE COUNTY AT TIMES WHERE ADDITIONAL AMOUNTS OF UP TO AN INCH OR TWO ARE POSSIBLE THROUGH 2 PM IN PERSISTENT BANDS. UNTREATED ROADS MAY BE SLIPPERY IN SOME SPOTS. HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 10:28 PM EST | Lake Effect Snow Warning | BUF | Oswego | 5 hr |
| Jan 5, 1:37 PM EST | Lake Effect Snow Warning | BUF | Cayuga, Oswego | 14 hr |
Nearby
Lake Effect Snow Advisories in New York, 2011Every lake effect snow advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.